In cases where people have taken too much Aredia, overdose symptoms included high fever, low blood pressure, taste changes, and low blood calcium. Treatment for an Aredia overdose will generally involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Aredia® (pamidronate disodium) is a medication used for bone problems or blood calcium problems caused by cancer. It is also used to treat Paget's disease of bone. It is given by IV and is part of a group of medications known as bisphosphonates. The specific effects of an Aredia overdose can vary depending on a number of factors, including the Aredia dosage, how it was taken (by injection or by mouth), and whether it was taken with other medications or substances.
There have been several cases of Aredia overdose reported. In these cases, the following Aredia overdose symptoms were reported:
- Low blood calcium (hypocalcemia)
- High fever
- Low blood pressure (hypotension)
- Taste changes.
No deaths occurred in these reported cases of Aredia overdose.
The treatment for an Aredia overdose will also vary. Treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an Aredia overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Calcium, magnesium, or phosphate supplementation (if necessary)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Aredia.